The People's Perspective on Medicine

Pantoprazole

Protonix is a proton pump inhibitor used for the short-term treatment and healing of erosive esophagitis resulting from gastrointestinal reflux disorder (GERD). 

Full prescribing information is available at:

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=9057

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Protonix

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
0- 0 ratings
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Tired of the ads on our website?

Now you can browse our website completely ad-free for just $5 / month. Stay up to date on breaking health news and support our work without the distraction of advertisements.

Browse our website ad-free
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.

Showing 4 comments
Comments
Add your comment

My husband has been on this for more than a year. In late February, he developed diarrhea, really bad diarrhea. After two weeks I told his doctors. They just seemed to think it would go away. A month later I mentioned it to them again and they said “Still?” After 6 weeks of it I told them they HAD to find out why because it was taking it’s toll on him. They did all kinds of stool testing and found nada. So they said he should take Imodium. in other words, treat the symptom. At this time it was three months on. Wednesday, I started looking at all the side effects of the drugs he takes. One website had the full list for this drug and it said “If you develop chronic diarrhea, contact your physician right away” ! I could not get a hold of ANY of them. Fortunately, I have the cell phone number for his old GI doc and called him. He told me to stop that drug. He also suggested giving my husband Metamucil type stuff and a probiotic.

So basically, my husband’s system wasn’t processing his food. His body was starving. His arms and legs are like sticks. His belly protrudes. I am giving him nutritional supplement drinks in addition to his meals. This is scary stuff and I can’t believe that NONE of his doctors caught this! It’s a known side effect!

Yes! Had my first experience with counterfeit pantoprazole. Taking it for 10 years, suddenly a refilled prescription had no effect and I spent 2 days in misery. Returned it and asked for brand name.

Where do I complain? I’m a Canadian.

I have taken pantoprazole, Metoprolo ER, Isosorbide, Synthroid for a few years. I have difficulty swallowing, even sips of water occasionally get “stuck” in my throat/windpipe and caused me to lose consciousness on two occasions. Could this be caused by any of these medications and has anyone else ever experienced this reaction? I have a nearly non-functioning vocal cord and lose my voice every day. I also cough a lot.

Generic para pantoprazole does not work for me, anyone have a similar experience?

* Be nice, and don't over share. View comment policy^